Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Sep 10, 2005, 3:45 AM CDT for Cloud County, Ottawa County, Republic County, Kansas. It took effect at Sep 10, 2005, 1:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2005, 3:45 AM CDT (08:45 UTC)
- In effect from
- Sep 10, 2005, 1:00 PM CDT
- Expired
- Sep 10, 2005, 3:19 PM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 100845 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 345 AM CDT SAT SEP 10 2005 ...A WIND ADVISORY IS POSTED FOR PARTS OF NORTH CENTRAL KANSAS THIS AFTERNOON... .LOW PRESSURE OVER THE HIGH PLAINS WILL CONTINUE TO STRENGTHEN TODAY. AS THIS HAPPENS...GUSTY SOUTH WINDS WILL INCREASE OVER NORTH CENTRAL KANSAS AND MUCH OF THE CENTRAL PLAINS. KSZ008-020-034-101645- /X.NEW.KTOP.WI.Y.0001.050910T1800Z-050911T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 345 AM CDT SAT SEP 10 2005 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE ADVISORY IS IN EFFECT FROM MINNEAPOLIS TO THE NEBRASKA BORDER NORTH OF BELLEVILLE. EXPECT WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH BY EARLY THIS AFTERNOON IN THE ADVISORY AREA. THE WINDS SHOULD DECREASE RAPIDLY BY THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. $$
2 follow-up statements
000 WWUS73 KTOP 101644 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1144 AM CDT SAT SEP 10 2005 ...STRONG WINDS EXPECTED THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT ACROSS THE PLAINS WILL CREATE STRONG AND GUSTY SOUTH WINDS OVER NORTH CENTRAL KANSAS THIS AFTERNOON. KSZ008-020-034-110000- /X.CON.KTOP.WI.Y.0001.050910T1800Z-050911T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 1144 AM CDT SAT SEP 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH UP TO 45 MPH CAN BE EXPECTED DURING THE AFTERNOON. THE WINDS WILL SUBSIDE THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 102019 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 319 PM CDT SAT SEP 10 2005 KSZ008-020-034-102130- /X.CAN.KTOP.WI.Y.0001.000000T0000Z-050911T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 318 PM CDT SAT SEP 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. SUSTAINED SOUTH WINDS OF OVER 30 MPH ARE NO LONGER EXPECTED...THUS THE ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Sep 9, 3:25 PM CDT, 12 hours 20 minutes earlier.
Area forecast discussion, Sep 9, 3:25 PM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT FRI SEP 9 2005 .DISCUSSION... CONCERNS FOR OVERNIGHT AND SATURDAY ARE WINDS AND TEMPERATURES. UPPER RIDGE OVER THE AREA THIS AFTERNOON WITH LONG WAVE TROUGH DEEPENING OVER THE WESTERN STATES. DOUBLE STRUCTURED LOWS EMBEDDED IN TROUGH WITH ONE PIECE OF ENERGY SPINNING OVER THE NORTHWEST AND SECOND OVER NEVADA/CALIFORNIA BORDER. WATER VAPOR SHOWING SOME TROPICAL MOISTURE AHEAD OF SOUTHERN FEATURE SPREADING INTO COLORADO. SURFACE PATTERN HAS DEEPENING LEE SIDE TROUGH. SOUTHERLY WINDS BEGINNING TO GUST ACROSS THE CWA. MID AFTERNOON TEMPERATURES FROM AROUND 90 EAST TO LOWER 90S WESTERN PARTS OF CWA. DEWPOINTS HAVE SLIPPED INTO THE MID 50S WITH WEST TO LOW MAINLY LOWER 60S EAST. EXPECTING CLEAR SKIES OVERNIGHT WITH WINDS DIMINISHING SOME DURING THE EVENING HOWEVER WOULD EXPECT WINDS TO INCREASE AGAIN TOWARDS MIDNIGHT ESPECIALLY OVER THE WESTERN PORTIONS OF CWA. LOWS LAST NIGHT WITH LIGHT WINDS FELL INTO THE THE LOW TO MID 60S EAST...TO UPPER 60S WITH SOME WIND OVER THE WEST. WILL GO FOR UPPER 60S EAST TO AROUND 70 NORTH CENTRAL...AGAIN EXPECTING SOME MIXING. FOR SATURDAY...SOUTHERN SHORTWAVE GETS QUICKLY EJECTED THROUGH THE CENTRAL ROCKIES INTO THE NORTHERN PLAINS. MAY SEE SOME HIGH CLOUDS ACROSS AREA BUT MOSTLY SUNNY SKIES FOR THE MOST PART. SURFACE GRADIENT REMAINS STRONG. H850 MB WINDS 18Z/SAT AND 00Z/SUN IN THE 35 TO 45 KT RANGE WITH THE NAM ON THE HIGHER END...SHOULD GIVE WINDS OF 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH POSSIBLE PARTS OF THE NORTH CENTRAL. H850 MB TEMPS IN THE 20 TO 22 DEGREE RANGE SO WILL STICK WITH HIGHS FROM THE LOWER 90S EAST TO MID 90S WESTERN COUNTIES. SATURDAY NIGHT THROUGH SUNDAY NIGHT...HIGH LEVEL MOISTURE FROM UPPER LOW OVER MEXICO WILL COMBINE WITH YET ANOTHER WEAK SHORTWAVE FROM THE BAJA AREA THAT WILL ARRIVE BY SUNDAY TO PRODUCE MORE IN THE WAY OF HIGH CLOUDS..ESPECIALLY NORTH CENTRAL...BUT STILL PARTLY CLOUDY. BETTER MOISTURE/INSTABILITY AND LIFT SHOULD REMAIN TO THE WEST AND NORTH OF THE CWA THROUGH THE PERIOD...SO HAVE KEPT FCST DRY FOR NOW. SUNDAY WILL STILL BE A BREEZY/WINDY DAY WITH TIGHT SOUTHERLY GRADIENT PERSISTING. THIS WILL ALLOW LOW TEMPERATURES SATURDAY NIGHT TO STAY UP IN THE UPPER 60S TO AROUND 70 DEGREES AND HIGHS SUNDAY IN THE LOW TO MIDDLE 90S. ON MONDAY...THE MUCH STRONGER SHORTWAVE NOW OVER THE PACIFIC NORTHWEST WILL ADVANCE EASTWARD INTO THE NORTHERN PLAINS AND PUSH A COLD FRONT SOUTHWARD INTO THE CWA BY TUESDAY NIGHT WHICH WILL THEN STALL ACROSS THE AREA INTO THURSDAY. THIS WILL NOT ONLY INCREASE CLOUDS...BUT PROVIDE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS AS WELL AS COOLER TEMPS WITH HIGHS GENERALLY IN THE MID 80S. ALL THESE FACTORS WILL BE ENHANCED BY THE FACT THAT THE FRONT APPEARS WILL ORIENT ITSELF PARALLEL TO UPPER FLOW/HIGH LEVEL MOISTURE AS THE CURRENT RIDGE IS FLATTENED. WILL GO DRY ON FRIDAY FOR NOW...BUT IF FCST FLOW/PATTERN FOR THE MID/END OF NEXT WEEK OF GFS VERIFIES...IT WILL BE DIFFICULT TO PIN DOWN TIMING OF MINOR SHORTWAVES AND ASSOCIATED PRECIP EVENTS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 9, 4:09 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 409 PM CDT FRI SEP 9 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-102115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 409 PM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...NORTH CENTRAL AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL KANSAS MONDAY AFTERNOON AND TO THE NORTH OF INTERSTATE 70 MONDAY NIGHT AND TUESDAY. A BETTER CHANCE FOR THUNDERSTORM WILL EXIST ACROSS MOST OF THE REGION FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.